MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/09564624251369416

Медицинская библиотека · International journal of STD & AIDS · 2025

Beyond the application site: A case of imiquimod-induced cytokine-mediated systemic symptoms.

Gupta Sharang

СтатьяКлинический случайПеревод в очереди

Аннотация

Topical imiquimod is widely used for the treatment of external anogenital warts due to its potent immunomodulatory effects. Although local skin reactions are common, systemic side effects are rare and under-recognized. We describe the case of a 23-year-old male who developed recurrent, cytokine-mediated systemic symptoms-including fever, myalgias, and malaise-within hours of each application of imiquimod 5% cream to condylomata acuminata on the glans penis and inner prepuce. The lesions were located on non-keratinized, highly vascular mucosal surfaces, likely facilitating enhanced percutaneous absorption and systemic immune activation through Toll-like receptor 7 pathways. Symptoms resolved promptly with discontinuation of therapy and did not recur with alternative treatment using podophyllin resin. This case underscores the importance of recognizing systemic adverse reactions to topical immunotherapies, particularly when applied to mucosal surfaces, and highlights the need for appropriate patient counseling and individualized treatment approaches.

Для цитирования: Gupta Sharang. Beyond the application site: A case of imiquimod-induced cytokine-mediated systemic symptoms.. International journal of STD & AIDS. 2025. DOI: 10.1177/09564624251369416.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.